Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

On tyelpres-80 h and olvance 20 mg for high bp. Started feeling muscle pain. How to get rid of this?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
Initially when I approached the Doctor for High BP i am given with Telpres-80 H and there after changed to Olvance 20 mg for one week. Since, BP was not controlling I am advised to use Olvance 40 mg from last 07 days. I am have muscle pain from almost 20 to 25 days in the chest area occasionally. Can you please suggest whether it is due to the tablet, if yes, how should i get rid of the muscle pain. pl. advise
Posted Mon, 5 Nov 2012 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 33 minutes later
Thanks for writing to us.
Both the old and the new medicine belong to the same class (sartan) - mostly class effects and rarely special effects contribute. Your muscle pain is therefore unlikely to be from this medicine...
The previous tablet actually contained 2 medicines - sartan and diuretic. I wonder how is your pressure now! Generally, you start a medicine (one sartan in your case)- step up the dose / If not controlled, add a second medicine - either a calcium channel blocker (like amlodipine) or a diuretic (like Hydrochlorthiazide, as you received before). Some times, all the three are combined.
Instead in your case, we started with 2 drugs and even though the BP was not getting controlled, we went back to 1 drug.
So I think you should be considering another opinion for the management of your blood pressure.
I wonder how a conclusion of muscle pain was made!
Have you gotten an ECG - routine and/or stress? Has an X-ray chest been taken? Have you checked you sugar, cholesterol and kidney? - potassium (and sodium) are checked when on diuretic (medicine for salt loss).
If all are well, you can try paracetamol with or without muscle relaxant available over the counter. May be your posture in work or bed needs attention / alteration You can apply diclofenac gel locally twice a day and see if it helps. Before we conclude that it is indeed a muscle spasm, it would be best if you get the above mentioned tests done.
Take care
Good luck

Above answer was peer-reviewed by
Follow-up: On tyelpres-80 h and olvance 20 mg for high bp. Started feeling muscle pain. How to get rid of this? 1 hour later
THanks for quick and detailed response...

I have got the test done just 20 days back and have reported to doctor with reports. I forgot to mention that I also have shoulders and neck pain along with muscles in the chest.

I have got ECG/TMT, Ultrasound for kidneys etc, Chest X XXXXXXX Cholestral is only 43, all being normal and fortunately no signs of sugar.

Do you suspect it as Gastric or will this also happen because of cavitys in the teeth....

I have referred to side effects of medicines used by me Olvance 40 mg... it indicates that it may have side effects like nausea, muscle pains etc.
Answered by Dr. Anantharamakrishnan 1 hour later

You have already taken a medicine of the same class and therefore, the chance for this as a cause of pain is not likely.

All medicines can cause stomach problem - nausea, vomiting, diarrhea and so on / olmesartan particularly is known to affect the intestine... but your description does not fit in the picture.

Also, teeth cavities do not cause 'gastric' problem directly.

The normal practice is to suspect the new medicine for a new complaint. You have rightly suspected. Even if this is not the reason, there is no harm in changing the drug - there are several alternatives nowadays...

Glad to see that TMT was negative - for all practical purposes, it rules out ischemic heart disease, as cause of your pain.

Congratulations for the low cholesterol.

Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor